Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Existence questions for the problem of Chebyshev approximation by interpolating rationals


Authors: G. D. Taylor and J. Williams
Journal: Math. Comp. 28 (1974), 1097-1103
MSC: Primary 41A50
MathSciNet review: 0355435
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper considers a problem of Chebyshev approximation by interpolating rationals. Examples are given which show that best approximations may not exist. Sufficient conditions for existence are established, some of which can easily be checked in practice. Illustrative examples are also presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A50

Retrieve articles in all journals with MSC: 41A50


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1974-0355435-5
PII: S 0025-5718(1974)0355435-5
Keywords: Existence of best rational interpolants, Chebyshev approximation, uniform rational approximation with interpolatory constraints
Article copyright: © Copyright 1974 American Mathematical Society